WILL I DRY OUT?
Vaginal dryness: one of the possible side effects of chemotherapy. Chemo will most likely drive me into early menopause, dropping estrogen levels and thinning vaginal membranes. Sounds like a party! Furthermore, the change in the lining of the vagina can cause pain during sex, to the point of celibacy. This beast is taking enough from my body, it may also threaten my sexual performance, compromising my ability to have sex? HELL NO. I'm accustomed to my healthy sexual appetite, if the beast takes this from me, I'm putting up a fight. I dread this disease and its meddling in my life: I need closeness and intimacy with my partner, I don't want the ability to have sex with my boyfriend to be compromised - I'll be disoriented if this is jeopardized.
Breastcancer.org and Chemocare list several tips, including the use of medicated creams. My body is being treated with enough meds, so the only suggestions I'd consider are trying different positions (fun!), using a water-based vaginal lubricant and the tried-and-true communication.